Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Globally hypoelliptic and globally solvable first-order evolution equations


Author: Jorge Hounie
Journal: Trans. Amer. Math. Soc. 252 (1979), 233-248
MSC: Primary 35H05; Secondary 57R25, 58G05
DOI: https://doi.org/10.1090/S0002-9947-1979-0534120-1
MathSciNet review: 534120
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider global hypoellipticity and global solvability of abstract first order evolution equations defined either on an interval or in the unit circle, and prove that it is equivalent to certain conditions bearing on the total symbol. We relate this to known results about hypoelliptic vector fields on the 2-torus.


References [Enhancements On Off] (What's this?)

  • [1] F. Cardoso and J. Hounie, Global solvability of an abstract complex, Proc. Amer. Math. Soc. 65 (1977). MR 0463721 (57:3663)
  • [2] S. Greenfield and N. Wallach, Global hypoellipticity and Liouville numbers, Proc. Amer. Math. Soc. 31 (1972). MR 0296508 (45:5568)
  • [3] F. Trèves, Concatenations of second-order evolution equations applied to local solvability and hypoellipticity, Comm. Pure Appl. Math. 26 (1973). MR 0340804 (49:5554)
  • [4] -, Study of a model in the theory of complexes of pseudodifferential operators, Ann. of Math. (2) 104 (1976). MR 0426068 (54:14014)
  • [5] -, Topological vector spaces, distributions and kernels, Academic Press, New York, 1967. MR 0225131 (37:726)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35H05, 57R25, 58G05

Retrieve articles in all journals with MSC: 35H05, 57R25, 58G05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1979-0534120-1
Keywords: Evolution operator, global hypoellipticity, global solvability
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society